KELLY D. KROHN, M.D.; SALLY SLOWMAN-KOVACS, M.D.; STEPHEN B. LEAPMAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The use of cocaine has been associated with many serious medical complications, including myocardial infarction, cardiac arrhythmias, cerebral vascular accidents, intestinal ischemia, seizures, and hyperthermia (1). We report the case of a patient with acute nontraumatic rhabdomyolysis temporally related to the use of intravenous cocaine.
A 34-year-old man with a long history of intravenous drug abuse received a kidney transplant from a living related donor in 1983. His endstage renal disease was felt to be secondary to heroin abuse and subsequent interstitial nephritis. He denied further intravenous drug abuse after his transplantation. Two days before his hospitalization
KROHN KD, SLOWMAN-KOVACS S, LEAPMAN SB. Cocaine and Rhabdomyolysis. Ann Intern Med. 1988;108:639–640. doi: https://doi.org/10.7326/0003-4819-108-4-639_2
Download citation file:
Published: Ann Intern Med. 1988;108(4):639-640.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use